Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 37, NWS Northern Indiana

February 10, 2020Adams County, Wells County, Indiana

NWS Northern Indiana issued this river flood warning at Feb 10, 2020, 8:20 PM EST for Adams County, Wells County, Indiana. It took effect at Feb 11, 2020, 11:37 AM EST. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2020, 8:20 PM EST (01:20 UTC)
In effect from
Feb 11, 2020, 11:37 AM EST
Expired
Feb 13, 2020, 9:00 PM EST
In force
57 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Linn Grove (LYNI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

408 
WGUS43 KIWX 110120
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
820 PM EST Mon Feb 10 2020

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Wabash River near Linn Grove affecting Adams and Wells Counties

.Recent basin rainfall of 1 to 2 inches combined with some snow melt 
has caused rises on the Wabash river. Minor flooding is now expected 
near Linn Grove by early Tuesday night.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Most vehicle fatalities occur at night in 
vehicles. Never allow children to play in or near flood waters. Stay 
tuned to NOAA Weather Radio or local media for further statements and
updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-120120-
/O.NEW.KIWX.FL.W.0037.200212T0300Z-000000T0000Z/
/LYNI3.1.ER.200212T0300Z.200213T1200Z.000000T0000Z.NR/
820 PM EST Mon Feb 10 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for the Wabash River near Linn Grove.
* from Tuesday evening until further notice.
* At 8 PM Monday the stage was 10.3 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Tuesday night  and
  crest near 12.8 feet around  1 PM Thursday February 13.
* At 12.0 feet...The flooding of county roads begin.
* This crest compares to a previous crest of 12.4 feet which occurred 
  on Dec 29 2015.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$
5 follow-up statements
996 
WGUS83 KIWX 111641
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1141 AM EST Tue Feb 11 2020

...The Flood Warning has been extended for the following rivers...
 
  Wabash River near Linn Grove affecting Adams and Wells Counties 
 
.Recent rainfall of 1 to 2 inches along with some snow melt has caused the Wabash River near Linn Grove to rise above flood stage. The river is expected to rise more but remain in the minor flood category.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-121641-
/O.EXT.KIWX.FL.W.0037.200211T1637Z-200217T0900Z/
/LYNI3.1.ER.200211T1037Z.200213T1200Z.200216T0900Z.NR/
1141 AM EST Tue Feb 11 2020

 The Flood Warning has been extended for
  The Wabash River near Linn Grove
* from this morning to late Sunday night.
* At 11 AM Tuesday the stage was 11.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.2 feet around 7 
  AM Thursday February 13 and fall below flood stage around 4 AM 
  Sunday February 16.
* At 14.0 feet...Secondary roads are blocked. Roads near the east 
  side of Geneva begin to flood. Some evacuations may be required and
  property needs to be transferred to higher ground.
* This crest compares to a previous crest of 13.1 feet which occurred 
  on Feb 22 2014.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$
178 
WGUS83 KIWX 121435
FLSIWX


Flood Statement
National Weather Service Northern Indiana
935 AM EST Wed Feb 12 2020

...The Flood Warning has been extended for the following rivers...
 
  Wabash River near Linn Grove affecting Adams and Wells Counties 
  Wabash River near Bluffton affecting Wells County 
 
.Recent rainfall along with snow melt has caused the Wabash River
to rise. Minor flooding is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-131435-
/O.EXT.KIWX.FL.W.0037.000000T0000Z-200216T0600Z/
/LYNI3.1.ER.200211T1037Z.200212T1800Z.200215T0600Z.NR/
935 AM EST Wed Feb 12 2020

 The Flood Warning has been extended for
  The Wabash River near Linn Grove
* until late Saturday night.
* At 9 AM Wednesday the stage was 12.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.8 feet around 1 
  PM Wednesday February 12 and fall below flood stage around 1 AM 
  Saturday February 15.
* At 12.0 feet...The flooding of county roads begin.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

INC179-131435-
/O.EXT.KIWX.FL.W.0038.200213T0800Z-200215T0300Z/
/BLFI3.1.ER.200213T0800Z.200213T1800Z.200214T0300Z.NO/
935 AM EST Wed Feb 12 2020

 The Flood Warning has been extended for
  The Wabash River near Bluffton
* from late tonight to Friday evening.
* At 9 AM Wednesday the stage was 9.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage early Thursday 
  morning and crest near 10.3 feet around 1 PM Thursday February 13
  and fall below flood stage around 10 PM Thursday February 13.
* At 10.0 feet...The river is at flood stage. Flooding of 
  agricultural land begins.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$
333 
WGUS83 KIWX 130201
FLSIWX


Flood Statement
National Weather Service Northern Indiana
901 PM EST Wed Feb 12 2020

...The Flood Warning has been extended for the following rivers...
 
  Wabash River near Bluffton affecting Wells County 
 
...The Flood Warning continues for the following rivers... 

  Wabash River near Linn Grove affecting Adams and Wells Counties 
 
.Recent rainfall along with snow melt has caused the Wabash River
to rise. Minor flooding is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-140202-
/O.CON.KIWX.FL.W.0037.000000T0000Z-200216T0600Z/
/LYNI3.1.ER.200211T1037Z.200212T1415Z.200215T0600Z.NR/
901 PM EST Wed Feb 12 2020

The Flood Warning continues for
  The Wabash River near Linn Grove
* until late Saturday night.
* At 8 PM Wednesday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around 1 AM Saturday February 15.
* At 12.0 feet...The flooding of county roads begin.
* This crest compares to a previous crest of 12.4 feet which occurred 
  on Dec 29 2015.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

INC179-140202-
/O.EXT.KIWX.FL.W.0038.200213T0600Z-200215T0300Z/
/BLFI3.1.ER.200213T0600Z.200213T1800Z.200214T0300Z.NO/
901 PM EST Wed Feb 12 2020

 The Flood Warning has been extended for
  The Wabash River near Bluffton
* from late tonight to Friday evening.
* At 9 PM Wednesday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage very early 
  Thursday morning and crest near 10.3 feet around 1 PM Thursday 
  February 13 and fall below flood stage around 10 PM Thursday 
  February 13.
* At 10.0 feet...The river is at flood stage. Flooding of 
  agricultural land begins.
* This crest compares to a previous crest of 10.1 feet which occurred 
  on Mar 16 2010.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$
857 
WGUS83 KIWX 131544
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1044 AM EST Thu Feb 13 2020

...The Flood Warning has been extended for the following rivers...
 
  Wabash River near Linn Grove affecting Adams and Wells Counties 
 
.Rainfall this past week along with snow melt had caused the Wabash
River near Linn Grove to rise into minor flood stage. The river has
now been falling and despite last night's snowfall will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-141543-
/O.EXT.KIWX.FL.W.0037.000000T0000Z-200215T0000Z/
/LYNI3.1.ER.200211T1037Z.200212T1415Z.200214T0000Z.NR/
1044 AM EST Thu Feb 13 2020

 The Flood Warning has been extended for
  The Wabash River near Linn Grove
* until Friday evening.
* At 10 AM Thursday the stage was 11.6 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around 7 PM Thursday February 13.
* At 12.0 feet...The flooding of county roads begin.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$
084 
WGUS83 KIWX 140200
FLSIWX


Flood Statement
National Weather Service Northern Indiana
900 PM EST Thu Feb 13 2020

...The Flood Warning is cancelled for the following rivers...
 
  Wabash River near Linn Grove affecting Adams and Wells Counties
 
This will be the last statement for this high water event.

INC001-179-140230-
/O.CAN.KIWX.FL.W.0037.000000T0000Z-200215T0000Z/
/LYNI3.1.ER.200211T1037Z.200212T1415Z.200213T2222Z.NR/
900 PM EST Thu Feb 13 2020

The Flood Warning is cancelled for
  The Wabash River near Linn Grove
* At 8 PM Thursday the stage was 10.8 feet
* Flood stage is 11.0 feet.
* The river fell below flood stage Thursday afternoon.
* Forecast...The river will fall to near 10.4 feet around 1 AM 
  Friday February 14.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:37 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 10, 6:37 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
637 PM EST Mon Feb 10 2020

.SYNOPSIS...
Issued at 345 PM EST Mon Feb 10 2020

Dry conditions will continue tonight through early Wednesday with
seasonable temperatures. Cloudy skies today are expected to become
partly cloudy later tonight into Tuesday. Clouds will increase
again Tuesday night into Wednesday as another storm system takes
shape. This system will bring a wintry mix late Wednesday
afternoon into Wednesday evening before changing to snow
Wednesday night. Much colder air will build into the region behind
this system for Thursday afternoon into Friday. Single digit
temperatures are possible Friday morning with wind chills from 0
to 10 below zero.

&&

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 345 PM EST Mon Feb 10 2020

Some quiet weather for the short term period with next system to
watch arriving Wednesday afternoon through Thursday.

Low level dry air advection continues as low level ridging builds
in from the west. Inversion based around 3k feet has allowed for
persistence of low clouds through the day despite this dry air
advection. These clouds will linger through much of the evening,
but some indications for a better chance of low cloud scattering
late tonight into early Tuesday as weak westerly low level
component pushes in from the west with the anticyclone. Lows
tonight should drop into the mid to upper 20s, although this will
likely need to be refined depending on how low clouds trend later
this evening/early overnight.

The next highly sheared upper level wave across the Upper Midwest
will allow for low level front to shift slightly southeast again for
Tuesday, although low level airmass should be moderating by this
time. These offsetting factors will likely result in high
temperatures on Tuesday comparable to today, generally in the mid
30s. Stratocu will likely persist on Tuesday, although may be in
more scattered to broken fashion, with some mid level cloud also
expected to overspread the area. Slightly colder temps for Tuesday
night with less in the way of cloud cover and diminishing winds
allowing for better evening radiational cooling.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 345 PM EST Mon Feb 10 2020

The main period of interest for the long term continues to center on
Wednesday-Thursday night as a disjointed system affects the area.
From a large scale synoptic standpoint, this system somewhat
resembles some setups from earlier this winter with uncertainties in
how southern and northern stream will interact. Large scale
features are in good agreement however, and confidence in
accumulating snow for the area continues to increase for this
forecast cycle. One of the main items that will be important is the
timing/amplitude of southern stream disturbance ejecting out
ahead of the broader northern stream trough and how the streams
interact. There should be another good period of advective forcing
in any event later Wednesday afternoon into Wednesday night with
some indications of strong low level thermal ribbon. This still
appears to be a prolonged event with continuation of light snow
on Thursday after this advective forcing as northern stream and
frontal forcing with arctic front begin to affect the area. Best
chance of wintry mix still appears to be across the
south/southeast into Wednesday evening but should see transition
to primarily snow all areas as low level front settles back
southeast later Wednesday night. With higher QPF southeast, but
more favorable event profiles for snow across the northeast, have
opted to maintain broadbrush 2 to 4 inch multiday snow
accumulations at this forecast distance. This will certainly need
to be refined next several forecast cycles as delineation of
rain/snow mix and preferred track for southern stream disturbance
become more clear.

In addition to lingering snow Thursday, arctic front pushing across
the area will result in falling daytime temperatures through the
20s, with low temperatures Thursday night in single digits above
zero away from lake effect clouds. Wind chills of 0 to 10 below
still look on track for Friday morning. With increasing confidence
in large scale details, have continued trend from previous forecasts
in upping lake effect snow shower PoPs Thursday afternoon into early
Friday.

Looking ahead to Friday into early next week, medium range models
continue to indicate flow deamplification across northern
tier/southern Canada with a parade of additional Pacific systems.
This pattern should favor quick rebound back to near normal/above
normal temps and several chances of precip.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 634 PM EST Mon Feb 10 2020

Post frontal stratus persists at terminals with most locations
across northern Indiana reporting cigs in the 1500 to 2500 ft
range, and both KSBN and KFWA are back down to MVFR ceilings.
By late evening some indications that weak sfc ridge axis will
sag southeast across the area allowing for some weak westerly low
level component. This could tend to scatter low clouds out at both
terminals tonight. Thereafter, should see mainly VFR conditions
at terminals through the day Tuesday with gradually increasing
westerly winds as reinforcing weak low level trough brings another
round of cold air advection and better mixing.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 10, 4:01 PM EST, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
401 PM EST Mon Feb 10 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-112115-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
401 PM EST Mon Feb 10 2020 /301 PM CST Mon Feb 10 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another system could bring snow and a wintry mix Wednesday into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-112115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
401 PM EST Mon Feb 10 2020

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous conditions for small crafts are expected again late
Wednesday through early Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:07 PM ESTRiver Flood WarningIWXWells47 hr
Feb 11, 3:32 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more63 hr
Feb 11, 4:06 PM ESTLakeshore Flood WatchIWX12 hr

Nearby

River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.